Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 79, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 30, 2002, 11:47 AM CST for Bolivar County, Mississippi. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2002, 11:47 AM CST (17:47 UTC)
- Expired
- Mar 30, 2002, 12:25 PM CST
- In force
- 38 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Bolivar County, MS
The radar
The Little Rock radar (KLZK), 162 km from the middle of the area, began a volume at 17:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 5.8 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1057 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
360 WUUS54 KJAN 301747 SVRJAN MSC011-301825- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 1146 AM CST SAT MAR 30 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI * UNTIL 1225 PM CST * AT 1146 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 16 MILES SOUTHWEST OF ROSEDALE...OR ABOUT 11 MILES NORTHEAST OF MCGEHEE...MOVING EAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR ROSEDALE AT 1150 AM CST BE NEAR BEULAH AT 1155 AM CST BE NEAR PACE AT NOON CST BE NEAR MERIGOLD...RENOVA...WINSTONVILLE...SHELBY AT 1205 PM CST BE NEAR MOUND BAYOU AT 1210 PM CST WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM. HAIL TO THE SIZE OF DIMES IS LIKELY WITH THIS STORM. LAT...LON 3382 9124 3365 9119 3375 9067 3400 9070
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 4:05 AM CST, 7 hours 42 minutes earlier.
Area forecast discussion, Mar 30, 4:05 AM CST, 7 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 405 AM CST SAT MAR 30 2002 MAIN FORECAST CONCERNS INCLUDE FLOODING POTENTIAL NORTHERN AREAS... AND SEVERE WEATHER POTENTIAL CNTRL/SRN PORTIONS OF AREA THROUGH SUNDAY... A VERY COMPLICATED SCENARIO IS UNDERWAY AS A STRONG UPPER LOW PROGRESSES EASTWARD ACROSS TEXAS...PRECEDED BY MORE SUBTLE IMPULSES ACROSS THE LOWER MS VALLEY REGION. THE SURFACE COLD FRONT IS BEGINNING TO STALL OUT NEAR ELD TO CBM LINE. MODELS ARE IN GENERAL AGREEMENT IN OPENING TX LOW UP AND SWEEPING IT EASTWARD ACROSS THE FORECAST AREA SUNDAY. HOWEVER...CONSIDERABLE DIFFERENCES EXIST IN MODEL DETAILS. MODELS HAVE BEEN TOO PROGRESSIVE WITH SOUTHWARD MOVING COLD FRONT CONSIDERING LATEST TRENDS...AND HAVE TO NO SURPRISE... UNDERESTIMATED STRONG MID LEVEL CAPPING INVERSION...RESULTING IN A SOUTHWARD BIAS IN FORECASTED RAINFALL. ETA QPF SOLUTION IS FAR REMOVED FROM REALITY AND WILL FOLLOW AVN DETAILS DURING SHORT TERM OF FORECAST GIVEN BETTER CONSISTENCY AND MORE REALISTIC QPF SOLUTION. CONCERNING FLOODING POTENTIAL NORTHERN PORTIONS OF FORECAST AREA...EXPECT STRONG ASCENT TO REDEVELOP LATER TODAY ALONG STEEPLY SLOPED SFC-850MB FRONTAL BOUNDARY...WHERE PRECIPITABLE WATER AIRMASS APPROACHING 1.75 INCHES WILL BE POOLING. MID LEVEL FORCING/COOLING FROM APPROACHING MID LEVEL LOW WILL HELP INITIATE WIDESPREAD CONVECTION. TSTMS WILL BE VERY EFFICIENT RAIN MAKERS AND PROSPECT FOR CELL TRAINING HAS PROMPTED ISSUANCE OF FLASH FLOOD WATCH ALONG AND NORTH OF BASTROP TO YAZOO CITY TO MACON LINE. FARTHER SOUTH...GIVEN REALITY OF STRONGER MID LEVEL CAP AND FARTHER NORTH FRONTAL BOUNDARY...WILL SIGNIFICANTLY REDUCE PRECIP CHANCES FOR TODAY. HOWEVER...EXPECT CONDITIONS TO DETERIORATE OVERNIGHT AS STRONG TO SEVERE CONVECTION DEVELOPS OVER ERN TX AND SWEEPS EASTWARD INTO THE FORECAST AREA DURING PRE-DAWN HOURS. 06Z MESOETA INCREASES MID LEVEL WIND FIELD SIGNIFICANTLY (70KTS AT 550MB) DURING THE EVENING HOURS RESULTING IN RATHER IMPRESSIVE SHEAR PROFILES ACROSS SRN AND CNTRL COUNTIES/PARISHES FOR TONIGHT. CONVECTIVE EVOLUTION IS NOT CLEAR CUT AT THIS TIME...WITH TIMING OF ANY SOLID SQUALL LINE DEVELOPMENT IN QUESTION. IF STORMS DEVELOP THIS EVENING IN WARM SECTOR AHEAD OF COLD FRONT AND APPROACHING MID LEVEL LOW OVER LA...IN THE IMPRESSIVE SHEAR ENVIRONMENT INDICATED BY MODELS...THEY COULD QUICKLY BECOME SEVERE. THREAT FOR SEVERE SUPERCELLS WILL LIKELY DECREASE LATE IN THE NIGHT AS MID LEVEL TROF SHEARS A BIT RESULTING IN MORE UNIDIRECTIONAL FLOW. STILL...STRONG SPEED SHEAR SHOULD SUPPORT AT LEAST A BROKEN SQUALL LINE...PROGGED TO DEVELOP AND SWEEP ACROSS SRN/CNTRL PORTIONS OF FORECAST AREA DURING MORNING HOURS SUNDAY...AND MOST LIKELY REDEVELOP SUN AFTN OVER SE COUNTIES WHERE WARM SECTOR AIR SHOULD HAVE CHANCE TO DESTABILIZE WITH AFTN HEATING. WILL MENTION SVR WORDING IN ZONES FOR AREAS ALONG AND SOUTH OF PROGGED SURFACE BOUNDARY TONIGHT...AND OVER PORTIONS OF CNTRL/SE MS FOR TOMORROW. IN THE EXTENDED...WILL MAKE A FEW MINOR ADJUSTMENTS BASED ON LATEST AVN GUIDANCE. .JAN... AR...FLASH FLOOD WATCH ASHLEY AND CHICOT COUNTIES. LA...FLASH FLOOD WATCH MOREHOUSE...WEST CARROLL AND EAST CARROLL PARISHES. MS...FLASH FLOOD WATCH ALONG AND NORTH OF MAYERSVILLE TO YAZOO CITY TO KOSCIUSKO TO MACON LINE. 43
In the hours before
Special weather statement, Mar 30, 6:39 AM CST, 5 hours 8 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 311200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 0639 AM CST SAT MAR 30 2002 ...THUNDERSTORMS... SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT...OVER EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND PORTIONS OF CENTRAL MISSISSIPPI. THE HIGHEST THREAT FOR SEVERE THUNDERSTORMS WILL EXIST ALONG AND SOUTH OF A LINE FROM CROSSETT ARKANSAS TO GREENVILLE TO LEXINGTON MISSISSIPPI...AND WEST OF A LINE FROM JACKSON TO NATCHEZ MISSISSIPPI. LOCATIONS NORTH AND EAST OF THAT AREA WILL HAVE A CHANCE FOR ISOLATED SEVERE THUNDERSTORMS. THE THREAT OF LARGE HAIL AND DAMAGING WIND GUSTS WILL EXIST ACROSS ALL OF THE AREA THOUGHT TONIGHT. ANOTHER THREAT WILL COME FROM THE POSSIBILITY OF TORNADOES. THE AREA WITH THE HIGHEST CHANCE OF TORNADOES WILL EXIST ALONG AND SOUTH OF A LINE FROM BASTROP LOUISIANA TO YAZOO CITY MISSISSIPPI AND WEST OF A LINE FROM JACKSON TO NATCHEZ MISSISSIPPI. A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE EASTWARD OUT OF TEXAS AND PROVIDE STRONG VERTICAL MOTION. THIS LIFT...COMBINED WITH A SURFACE LOW PRESSURE AREA AND VERY WARM UNSTABLE AIR...WILL SET THE STAGE FOR STRONG AND SEVERE THUNDERSTORMS. THESE THUNDERSTORMS WILL FIRST DEVELOP ALONG A PREEXISTING SURFACE BOUNDARY IN CENTRAL MISSISSIPPI...THEN DEVELOP ALONG THE COLD FRONT AS IT MOVES EASTWARD ACROSS THE LOWER MISSISSIPPI VALLEY THIS AFTERNOON AND TONIGHT. THESE STORMS WILL CONTINUE INTO EASTER SUNDAY MORNING BEFORE MOVING TO THE EAST SUNDAY AFTERNOON. EVERYONE SHOULD STAY ABREAST OF FUTURE STATEMENTS AND FORECASTS CONCERNING THIS EVOLVING SEVERE WEATHER EVENT. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL LIKELY BE REQUIRED THIS AFTERNOON AND TONIGHT. ...FLOODING... THE EASTWARD MOVEMENT AND REBUILDING OF THE THUNDERSTORM COMPLEXES WILL BRING THE POSSIBILITY OF HEAVY RAIN AND FLOODING. LOCATIONS ALONG AND NORTH OF A LINE FROM BASTROP LOUISIANA TO YAZOO CITY TO MACON MISSISSIPPI...WILL BE IN THE FAVORED AREA FOR HEAVY RAIN. RAINFALL AMOUNTS OF 2 TO 5 INCHES WILL BE POSSIBLE IN LOCALIZED AREAS. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 11:14 PM CST | Severe Thunderstorm Warning | JAN | Bolivar | 31 min |
| Mar 30, 12:34 AM CST | Severe Thunderstorm Warning | JAN | Grenada | 41 min |
| Mar 30, 1:30 AM CST | Severe Thunderstorm Warning | JAN | Clay | 45 min |
| Mar 30, 5:45 PM CST | Severe Thunderstorm Warning | JAN | Adams, Jefferson | 45 min |
| Mar 30, 5:50 PM CST | Tornado Warning | JAN | Adams, Jefferson | 40 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.